Alert archive / Minnesota / River Flood Warnings in 2019
River Flood Warning 88, NWS Twin Cities, MN
NWS Twin Cities, MN issued this river flood warning at Oct 1, 2019, 3:54 PM CDT for Kanabec County, Minnesota. It was in force for 63 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 1, 2019, 3:54 PM CDT (20:54 UTC)
- Expired
- Oct 4, 2019, 7:00 AM CDT
- In force
- 63 hr
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Flood severity
- Minor
County Kanabec County, MN
The radar
The Minneapolis radar (KMPX), 116 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Snake River (MN) at Mora (MOAM5).
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 13 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05337500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
368 WGUS83 KMPX 012054 FLSMPX Flood Statement National Weather Service Twin Cities/Chanhassen MN 354 PM CDT Tue Oct 1 2019 ...The flood warning continues for the following rivers in Minnesota.. Snake River At Mora affecting Kanabec County .Overview... PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Turn Around...Don't Drown. Stay tuned to NOAA Weather Radio or your local radio or TV station for the latest information concerning this flood event. && MNC065-022315- /O.CON.KMPX.FL.W.0088.000000T0000Z-191002T2315Z/ /MOAM5.1.ER.191001T1055Z.191002T0000Z.191002T1715Z.UU/ 354 PM CDT Tue Oct 1 2019 The Flood Warning continues for The Snake River At Mora. * until Wednesday evening. * At 3:00 PM Tuesday the stage was 12.1 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 11.0 feet. * Forecast...The river will continue rising to near 12.5 feet by this evening. The river will fall below flood stage tomorrow early afternoon. && LAT...LON 4578 9335 4601 9334 4601 9320 4578 9320 $$
4 follow-up statements
536 WGUS83 KMPX 021450 FLSMPX Flood Statement National Weather Service Twin Cities/Chanhassen MN 950 AM CDT Wed Oct 2 2019 ...The flood warning is cancelled for the following river in Minnesota... Minnesota River at Montevideo affecting Chippewa...Lac qui Parle and Yellow Medicine Counties ...The flood warning continues for the following river in Minnesota... Snake River At Mora affecting Kanabec County .Overview...All area rivers are below flood stage except for the Snake River at Mora which should drop below flood stage today. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Turn Around...Don't Drown. Stay tuned to NOAA Weather Radio or your local radio or TV station for the latest information concerning this flood event. && MNC023-073-173-021520- /O.CAN.KMPX.FL.W.0086.000000T0000Z-191003T0000Z/ /MVOM5.1.ER.190920T0930Z.190926T1100Z.191002T0800Z.NO/ 950 AM CDT Wed Oct 2 2019 The Flood Warning is cancelled for The Minnesota River at Montevideo. * At 9:00 AM Wednesday the stage was 14.0 feet. * Fell below flood stage at 3:00 AM Wednesday. * Flood stage is 14.0 feet. * Forecast...The river will continue to fall to 13.4 feet by tomorrow morning. * Impact...At 14.0 feet...Low lying areas and some roads along the river begin flooding, along with some basements of houses along the river. && LAT...LON 4503 9578 4492 9562 4486 9570 4497 9587 $$ MNC065-030645- /O.EXT.KMPX.FL.W.0088.000000T0000Z-191003T0645Z/ /MOAM5.1.ER.191001T1055Z.191002T0400Z.191003T0045Z.UU/ 950 AM CDT Wed Oct 2 2019 ...Flood Warning now expected to end late tonight...The Flood Warning continues for The Snake River At Mora. * until late tonight. * At 9:00 AM Wednesday the stage was 11.8 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 11.0 feet. * Forecast...The river will continue to fall to below flood stage by this evening. && LAT...LON 4578 9335 4601 9334 4601 9320 4578 9320 $$ CEO
264 WGUS83 KMPX 030159 FLSMPX Flood Statement National Weather Service Twin Cities/Chanhassen MN 858 PM CDT Wed Oct 2 2019 ...The flood warning continues for the following rivers in Minnesota... Snake River At Mora affecting Kanabec County .Overview... Snake river will slowly fall over the next few days. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Turn Around...Don't Drown. Stay tuned to NOAA Weather Radio or your local radio or TV station for the latest information concerning this flood event. && MNC065-031930- /O.EXT.KMPX.FL.W.0088.000000T0000Z-191003T1930Z/ /MOAM5.1.ER.191001T1055Z.191002T0400Z.191003T1330Z.UU/ 858 PM CDT Wed Oct 2 2019 ...Flood Warning now expected to end Thursday afternoon...The Flood Warning continues for The Snake River At Mora. * until Thursday afternoon. * At 8:00 PM Wednesday the stage was 11.7 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 11.0 feet. * Forecast...The river will continue to fall to below flood stage by tomorrow morning. && LAT...LON 4578 9335 4601 9334 4601 9320 4578 9320 $$ BPH
863 WGUS83 KMPX 031436 FLSMPX Flood Statement National Weather Service Twin Cities/Chanhassen MN 936 AM CDT Thu Oct 3 2019 ...The flood warning continues for the following rivers in Minnesota... Snake River At Mora affecting Kanabec County .Overview...The forecast looks to be mostly dry for Thursday and Friday but another system will move into the area late Friday night. This system will produce accumulating precipitation and could cause some trouble for area rivers, especially in southeastern Minnesota and west-central Wisconsin. We will continue to monitor the forecast for any changes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Turn Around...Don't Drown. Stay tuned to NOAA Weather Radio or your local radio or TV station for the latest information concerning this flood event. && MNC065-040600- /O.EXT.KMPX.FL.W.0088.000000T0000Z-191004T0600Z/ /MOAM5.1.ER.191001T1055Z.191002T0400Z.191004T0000Z.UU/ 936 AM CDT Thu Oct 3 2019 ...Flood Warning now expected to end late tonight...The Flood Warning continues for The Snake River At Mora. * until late tonight. * At 9:00 AM Thursday the stage was 11.4 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 11.0 feet. * Forecast...The river will continue to fall to below flood stage by this evening. && LAT...LON 4578 9335 4601 9334 4601 9320 4578 9320 $$
610 WGUS83 KMPX 040114 FLSMPX Flood Statement National Weather Service Twin Cities/Chanhassen MN 814 PM CDT Thu Oct 3 2019 ...The flood warning continues for the following river in Minnesota... Snake River At Mora affecting Kanabec County .Overview...Friday night and Saturday should see some widespread significant precipitation accumulating to an inch or more. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Turn Around...Don't Drown. Stay tuned to NOAA Weather Radio or your local radio or TV station for the latest information concerning this flood event. && MNC065-041200- /O.EXT.KMPX.FL.W.0088.000000T0000Z-191004T1200Z/ /MOAM5.1.ER.191001T1055Z.191002T0400Z.191004T0600Z.UU/ 814 PM CDT Thu Oct 3 2019 ...Flood Warning now expected to end Friday morning...The Flood Warning continues for The Snake River At Mora. * until Friday morning. * At 7:00 PM Thursday the stage was 11.2 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 11.0 feet. * Forecast...The river will continue to fall to below flood stage by after midnight tonight. && LAT...LON 4578 9335 4601 9334 4601 9320 4578 9320 $$ CEO
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this river flood warning went out at Oct 1, 3:30 PM CDT, 24 minutes earlier.
Area forecast discussion, Oct 1, 3:30 PM CDT, 24 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 330 PM CDT Tue Oct 1 2019 .SHORT TERM...(This evening through Wednesday night) Issued at 321 PM CDT Tue Oct 1 2019 Widespread rainfall continues this afternoon across much of the CWA, as a plume of subtropical moisture continues to flow into the Upper Midwest and overrun a stationary front draped from the southern Plains through the Great Lakes. Instability on the warm side of the front has remained well to our south across central Iowa today, along with the heaviest rainfall and primary thunder threat. A few hundred J/kg of MUCAPE remains across southern Minnesota so can't rule out a few isolated lightning strikes through this evening, but otherwise expect mainly rainfall as precipitation continues through this evening. PW values are still in excess of 1.5 inch across southern Minnesota and west-central Wisconsin, and an additional inch or so of rainfall looks possible across these areas. Will keep the Flash Flood Warning going for far-southern Minnesota going through tomorrow morning as the chance for a localized 1 to 2 inches of rain still looks possible, on top of the 2 to 3 inches some areas have already seen over the last 24 hours. Rainfall is expected to taper off late tonight as the front slowly sags to the east along with the main flow of moisture return into the region. Cloudy but mainly dry weather is expected overnight through tomorrow afternoon as surface high pressure to the north briefly influences the region, but rainfall chances increase from west to east across the area during the afternoon and evening ahead of an approaching shortwave. Not nearly as much deep moisture in place for this next system to work with so expect rainfall amounts to generally remain light, on the order of a half an inch or less. Rainfall will continue overnight as the trough remains over the area, before tapering off Thursday morning. Not expecting much of a diurnal range in temperatures through the period, with highs in the upper 40s to mid 50s and lows in the 40s. .LONG TERM...(Thursday through Tuesday) Issued at 321 PM CDT Tue Oct 1 2019 Any lingering precipitation over the far southeastern portions of the WFO MPX coverage area will wane Thursday morning as the elongated quasi-stationary front just to the south of MN/WI finally gets impetus to shift off to the southeast due to incoming modified western Canadian high pressure. This will produce a break from precipitation late Thursday through Friday evening. The main concern will be when the center of high pressure is directly overhead, allowing for clear skies and light winds, and this is expected early Friday morning. With the cold air advection expected into the area behind the departing cold front and with the incoming high pressure, temperatures for central MN will fall to the mid-30s which would be conducive to an early October frost. The next significant frontal system gets its start over MT/WY on Friday then progresses east across the Dakotas Saturday and moves into the Great Lakes on Sunday followed by high pressure once again early next week. This system will be the next rain-maker for the area, mainly concentrated during the daytime hours on Saturday. This system will have a fairly deep moisture column associated with it so rainfall amounts in the 0.50"-1.00" range cannot be ruled out. Broad ridging will then build into the central CONUS behind this system allowing for a dry start to next week. As for temperatures, highs will remain in low 50s to low 60s for the end of this week into early next week while lows generally remain in the mid 30s to mid 40s. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 100 PM CDT Tue Oct 1 2019 Expect SHRA to continue into the evening at RNH/MKT/MSP, and through tonight at RNH/EAU. A few isolated instances of tsra can not be ruled out but probabilities are to low to warrant a mention in the TAF. Visibilities look to remain mainly MVFR during the rain, but periods of MVFR are expected at times. Ceilings are expected to become MVFR by later this afternoon or evening at all terminals, and remain there through the period. North/northwest winds around 10-15 kts through this evening, with a few gusts over 20 kts possible at times. Winds become northeast tomorrow morning around 10 kts. KMSP...Not expecting any thunder to impact the terminal. Expect periods of MVFR visibility during the rain this afternoon, with ceilings becoming MVFR by late afternoon. Another round of -shra is expected towards the end of the period tomorrow evening. /OUTLOOK FOR KMSP/ Thu...VFR. Wind NW 5-10 kts. Fri...VFR. Wind SE 5-10 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...Flash Flood Watch through Wednesday morning for MNZ085-092-093. && SHORT TERM...ETA LONG TERM...JPC AVIATION...ETA
Hazardous weather outlook, Oct 1, 12:59 PM CDT, 2 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 1259 PM CDT Tue Oct 1 2019 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 021200- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 1259 PM CDT Tue Oct 1 2019 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms will continue through this afternoon, mainly in southern Minnesota into western Wisconsin. Heavy rainfall and attendant flooding will be possible across far southern Minnesota. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed.
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 7:41 PM CDT | Special Weather Statement | MPX | Chisago | 34 min |
| Sep 30, 8:35 PM CDT | Special Weather Statement | MPX | Goodhue | 40 min |
| Sep 30, 8:40 PM CDT | Special Weather Statement | MPX | Faribault, Freeborn, Steele, Waseca | 80 min |
| Oct 1, 12:03 AM CDT | Special Weather Statement | MPX | Faribault | 57 min |
| Oct 1, 12:52 AM CDT | Special Weather Statement | MPX | Faribault, Freeborn | 53 min |
| Oct 1, 1:49 AM CDT | Special Weather Statement | MPX | Freeborn | 56 min |
Nearby
River Flood Warnings in Minnesota, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.